Just recently I have been prescribed Seroquel. I have a history of obsessive/intrusive thoughts, and my psychiatrist said that some of my morbid thoughts are borderline psychotic.
Anyways, the previous med I was on wasn't addressing my anxiety very well and I went off of it.....hence the psych figured I should try Seroquel.
His main reason for my going on 25 mgs a day is for my inability to sleep well and for my anxiety. He thought that there may be a nice side effect of it helping me with my thoughts too, seeing as how he now concludes that they border on psychotic---not delusional, but just on the threshold.
I have the prescription, but haven't taken any yet. My search on the net and the pharmacy information I received with the meds shows an awful lot of side effects-----the main concern I have is that it warns about an increased risk in blood sugar levels, possibly causing type 2 diabetes.
I don't have diabetes, but it's obviously not a good thing to subject oneself to.
Also, I have found many reports about these newer anti-psychotic drugs causing significant weight gain----which makes sense if they have the propensity for elevating blood sugar levels.
I'm just fishing for any feedback from anyone out there who has been or is currently on Seroquel.
Did you notice a weight gain? Did it help with your thoughts?
My dr gave me a prescription for seroquel. Not for intrusive thoughts specifically, but because I'm a cutter (on top of being OCD, anxious, depressed).
I take 25mg, up to 3 times a day. I really like the drug. I read up on the side effects, but so far I haven't had any except for the being sleepy part. Its hard, because the drug calms you, so usually that feeling manifests itself in being tired. If I'm just sitting around my house, being a bum, then I might take a nap... but if I'm out and about, I don't get tired anymore (just the first week or so). I haven't gained any weight... but I wonder if people gain weight on drugs because it makes them feel better and they feel more inclined to eat?
I like the drug because it calms my mind. I don't have the racing thoughts anymore. I don't like the drug because it slows down my mental processes... (and being a student, this is very apparent to me) I can't read as fast, I'm not as quick on my feet. My dr told me it slowed me down to "normal", but it isn't normal for me.
I don't plan on taking this drug 3x a day for the rest of my life... just while I'm in therapy and all my issues are on the front burner. I wouldn't be so worried about the side effects not to try the drug.
I have been on Seroquel since Sept. 2003 and I have had no problems out of it. The first couple of weeks were hard for me, but I finally got use to it. I have had no weight gain and no increase in appetite. I was put on it to help me sleep. I had a severe problem with sleeping. And it has helped me out.
Thanks for the replies.........I guess I'll try it out.
I've just been kind of getting out of the "need meds" mode recently. I'm not so sure that I am not being over prescribed........and for far too long. I just don't trust doctors much anymore. They seem to want to write prescriptions and not get into diet or focus more on therapy, etc etc......
I'm weighing my options out more than ever before.....
You are right to question taking quetiapine.I have been taking it for 18 months now. For the first nine months it was relatively good compared to other drugs i had been on-in the way that it helped greatly with ocd intrusive thoughts. This was on 100mg at night and 100mg in the morning. However i had to stop taking the morning dose as it left me too tired and unable to work or do much else. It also made me put on weight-up to a stone as it increased my appetite.9 months later i began to get the first major side effects. It began with flu like symptoms, then a chest infection, then severe cold symptoms, then flu again, then sinusitus, then another chest infection, then flu again. Each time muscle pain was experienced. I also suffered with recurrent eye infections every 2-4 weeks, that were so painful, i had to stay in a dark room. I suffered with severe tiredness and weakness with lethargy most of the time.-I put this down to depression, even though i was not feeling that depressed at the time. I have just this moment been discharged from hospital, where i had to have several tests done because certain blood tests came back abnormal from my doctors that could have been heart problems. This is the second admission in two months for very similiar reasons. I had to call an ambulance the other day because i was suffering from bad chest pain. My ankles and feet swelled up hugely, and i was in a lot of pain the day before. I have now been diagnosed with having myositis as a direct result of taking quetiapine. Dont get me wrong this drug can work for people, but just be aware if you have any symptoms like those i have described, as it is more than likely to be the quetiapine making you ill. Please ask your doctor for a creatinkinase blood test and be adamant about it. I dont want anyone to have to suffer like i have for the past 9 months, but especially the last 10 days. I have also put on another 2 stone in weight-1 of those being in the last three weeks. The drug works in a way that tells your stomach that it is not full- so you never feel full-this was the same with fluids-always thirsty. Please please keep on at your doctor if you have these side effects-you dont have to suffer.